Results 1 to 5 of 5
Today is my first day without meds
  1. #1
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    26

    Default Today is my first day without meds

    I have been posting here, discussing my wanting to get off of hydrocodone for a month or so. Today is the day. I was taking 50 mg a day when I first joined the site and I tapered down to 20mg a day. I thought to myself this is the time. I have not taken a pain med in over 12 hours and I can feel a difference. My pain is okay as long as I am laying on my heating pad but the moment I get off of it, my shoulders feel terrible :/ I'm also starting to feel the RLS kicking in and it's just, in one word, ANNOYING! Anyone know of anything that can help with that? I'm on a super limited budget so Im hoping to find something inexpensive. GUH I CAN DO THIS I CAN DO THIS. I'm okay for now but I feel like the worst is still to come. Any words of wisdom or encouragement would be greatly appreciated.

  2. #2
    Brauchtworst is offline Senior Member
    Join Date
    Jul 2013
    Location
    Washington
    Posts
    639

    Default

    Hi Infowarrior,
    best of luck to you. I took hydrocodone (first, 7.5's and then 10's for most of the time) for six months. I was the oddball who developed hyperalgesia from the little white demon pills. I felt like I was on fire and had horrific bizzare pain. I was at the ER all the time and they thought I was a drug seeker, but I was in horrible desperation due to the nerve pain from the drug! Once I learned that, and learned that my doctor would taper me, I began the task on my own while he was on vacation. I went from 40mg. to 15 while he was away (almost three weeks). I remember the restless legs, the anxiety, the gut issues, etc. But he prescribed the Clonidine patch for me. It made an enormous difference. Everything but slight stomach discomfort at times and muscle pain disappeared. I am on the final stretch of this nasty ordeal and down to 4mg today. I am terrified to jump off because for me, 2.5 mg drops cause me a lot of trouble! I admire those who are brave enough to cold turkey it. I am too scared. I am trapped in a slow and agonizing taper because of my fear. If you have any way to talk to a doctor and get the Clonidine patch, it would help with the aftermath and anxiety. I will be on the patch for about a month after the taper. It calms the adrenal response so a person sleeps and is calm! I just purchased a shoulder and neck heating pad at Walgreens this morning. I am hoping it helps with the final stretch. Then it takes a month or so to get your normal pain receptors working again, so I know I will not be completely out of pain even after the end of this taper. I have a lot of Gatorade for the occasional sweats, but the Clonidine even helps so I don't have much of that. It's a godsend. I also asked the doctor for Zofran in case of nausea, which has not happened much. My trouble is that I want all the pain gone, so I almost OD on Tylenol and Ibuprophen, and I know it's hard on the stomach. I'll have to just endure. This is no picnic---the slow taper, or cold turkey. Best wishes for you. These drugs are from heaven when you are in pain and they are from hell if you take them long enough to be dependent!

  3. #3
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    26

    Default

    Absolutely! Heaven and Hell. Its funny because I am so type A personality that I would never let myself take more than 4 or 5 a day, even on my worst days. Im a bit anxious and I would convince myself that >> OD, although I know thats not possible, I think it's helped me in the long run. I see how strong people are who take quadruple the amount I have taken, even right after my surgery and I know I can do this. My biggest issue now is what can I take to control the pain I'm sorry you've been made to feel like a drug seeker. My doctors for a very long time made me feel this way until I was diagnosed with severe shoulder instability. It's a shame, especially because I see people who have no pain and are drowning in these meds.

    I am now on hour 15 and I know the worst is still to come but I think after tapering to only around 15mg I am going to be okay. I'm going to go on a walk with a friend and Im hoping it helps.

    You're doing great to have tapered down so much. Congrats!!

    Have you thought about just going CT and dealing with the terrible parts in a hurry instead of dragging them out? I have heard it's easier.

    Thank you for responding. I think with the help of everyone on this site I can do this. OYYY time to go get some fresh air

  4. #4
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,110

    Default

    You're going to be fine. Here is a copy of the Thomas Recipe:

    http://www.drugs.com/forum/featured-...wal-35169.html

    Your pain should lessen over time. One of the vicious things about long term opiate use is that the opiate takes over receptors in your brain and the brain actually makes the body believe that the opiate is needed and in fact makes your pain worse. Take some tylenol. Get some exercise, rather than just laying on the heating pad. Moderate exercise will be the best help to get through the w/d. Your w/d should only last 3-5 days, day 3 being the worst, then you should start the climb back to feeling "normal".

    Restless leg: Gatorade and hyland's restful leg.
    Exercise: moderate exercise
    STAY HYDRATED
    Instead of the recommended benzo's in the Thomas recipe try nyquil zzzzzz for sleep.

    And seriously, if you are on that low of a dose and feeling w/d, you might as well as dump them, because you are just going to keep going through the w/d until the opiate is out of your system totally. I jumped off of 100 mgs. not the best and not the worst either, felt better after around day 5, but that's a heck of a lot more than you've been taking.

    Braucht: "I am terrified to jump off because for me, 2.5 mg drops cause me a lot of trouble! I admire those who are brave enough to cold turkey it. I am too scared. I am trapped in a slow and agonizing taper because of my fear."

    You are trapping yourself into the "death by 1000 cuts" routine. If you are on that low of an amount of vicodin just jump. You're going to experience the same thing you are feeling now only you will get better faster, trust me. You are experiencing the same thing now that you will experience when you jump off so might as well as c/t and get that stuff out of your system: How's 3-5 days instead of the continual state of w/d you have yourself in now? The chlonidine is a great help for many people. But seriously: exercise, get plenty of water, eat well, and keep a positive attitude. STAY STRONG.

    Both of you, you can do this and you WILL feel better both physical and mentally in the long run.

    Peace,

    Iloerose

  5. #5
    beachgirl1976 is offline New Member
    Join Date
    Jul 2013
    Posts
    4

    Default

    I am on day 2. I'm with you, we can do this!!! I have to wait tables tonight too!!!! Ughhh. Can't keep going with this false happiness that norco gives me. Gotta find happiness within.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22